Citation: Peter. "Enter Another Paranoid Reality: An Experience with Heroin & Diphenhydramine (exp9738)". Erowid.org. Oct 12, 2004. erowid.org/exp/9738
This was my first experience with a very strange drug (in my opinion), which was diphenhydramine. I was using it in the form of 'Nytol One-A-Night', which I'd toddled into the chemist earlier that day and bought. Earlier that day I'd also bought a little wrap of relatively pure Diamorphine Hydrochloride, which was yellowish in colour and, in the dealer's opinion was laced with vitamin C (why Vit. C I have no idea, but there you have it). So here's how I dosed:
T+00: I took three nytols, each containing 50mg diphenhydramine, and waited twenty minutes, watching TV, at which time I strung a vein and injected the heroin. Not as intense as 7mg Diamorphine, so I figured 6mg, perhaps 5. Aaahh... very nice - always a good feeling. When heroin enters the blood, it's as if one's reality, one's memories and everything conjoining and between just melt away. One feels strong pressure on the throat, can't breathe for a few seconds and an intense tingling and heaviness waves over the body a few times. I felt a couple of small adrenaline rushed (i think) and then I flopped into my recliner, lighting a cigarette (I smoke so much on H). In and out of consciousness, feeling content, heavy & comfortable. So nice.
So six hours of heroin pleasantry passes and I wake up to the sight of a Korn poster on my wall. Jon Davies' head is rippling and I sit there staring for a second. He winks at me, and I rub my eyes and blink a few times in disbelief... I sit and watch the television for a few minutes. Out of the corner of my eye I see my bedroom door swing open silently. I look to see who's coming in, and... lo and behold! The door's closed, as it has been for the past seven hours.
I just sit around for the next couple of hours. I keep imagining a cigarette in my hand, only to find no cigarette when I raise it to my mouth! I start to feel very paranoid, that something is very wrong with me, but I manage to shrug this off, knowing that diphenhydramine is an antihistamine and that overdoses can lead to these effects - paranoia, confusion, dry mouth and hallucinosis. I keep hearing the telephone ring and then realise that it's also a hallucination, as the phone in my room's unplugged.
The strangest thing my mind created with this situation was a large three foot long caterpillar crawling up the side of my TV and sprouting a man's head upon reaching the top. This made me gasp and laugh incessantly for a few minutes, after which I fell into a deep sleep with a drugged feeling.
I awoke and felt quite normal (after 8 hour undisturbed sleep), maybe feeling a little sedate. A friend of mine (let's call him Zechuro) knocked on the door and entered, bringing the very cool gift of hydroponically grown, sticky purple Indica, and we proceded to load a joint to bursting point with this gooey goddess of a plant. After a mellow, heavily stoning joint I felt completely at ease again, and told Zechuro of my strange experience - he's a medical student and normally knows of these occurrences. He said it was a normal reaction, so I left it at that.
I think this drug, although reporting of many bad experiences, I think could provide an interesting trip to some individuals who seek a little more than enjoyment from mental exploration. It could very well be enthralling to see how different individuals react to extreme paranoia and convincing hallucinations instead of harmless visuals. But then, as the saying goes: 'Horses for courses'.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.